Alert archive / Virginia / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 133, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at May 12, 2011, 6:32 PM EDT for Carroll County, Grayson County, Wythe County, Virginia. It was in force for 58 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 12, 2011, 6:32 PM EDT (22:32 UTC)
- Expired
- May 12, 2011, 7:30 PM EDT
- In force
- 58 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
Counties Carroll County, VA, Grayson County, VA, Wythe County, VA
The radar
The Roanoke radar (KFCX), 63 km from the middle of the area, began a volume at 22:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 12, 6:34 PM EDT | HAIL 1 | 1 Wnw Coleman Store, VA | LASTED 5 MINUTES AND COVERED THE GROUND ALONG PINE BROOK DRIVE |
| May 12, 7:03 PM EDT | HAIL 1 | Nw Fries, VA | |
| May 12, 7:04 PM EDT | HAIL 1 | 1 Wnw Fries, VA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.5 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 182 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 491 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 140 m²/s²
- 0-3 km storm-relative helicity
- 292 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.3
The text
As transmitted, in the capitals the NWS used until 2016.
593 WUUS51 KRNK 122232 SVRRNK VAC035-077-197-122330- /O.NEW.KRNK.SV.W.0133.110512T2232Z-110512T2330Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BLACKSBURG VA 632 PM EDT THU MAY 12 2011 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN WYTHE COUNTY IN SOUTHWEST VIRGINIA NORTHEASTERN GRAYSON COUNTY IN SOUTHWEST VIRGINIA WESTERN CARROLL COUNTY IN SOUTHWEST VIRGINIA * UNTIL 730 PM EDT. * AT 630 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR COLEMAN STORE...OR NEAR WYTHEVILLE...AND MOVING SOUTHEAST AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... COLEMAN STORE... IVANHOE... BYLLESBY... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT... 1...8 6 6...2 1 5...4 3 2 4. && LAT...LON 3674 8075 3665 8107 3695 8111 3699 8096 TIME...MOT...LOC 2232Z 333DEG 13KT 3689 8101 $$ 16
2 follow-up statements
936 WWUS51 KRNK 122302 SVSRNK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 702 PM EDT THU MAY 12 2011 VAC035-077-197-122330- /O.CON.KRNK.SV.W.0133.000000T0000Z-110512T2330Z/ WYTHE VA-GRAYSON VA-CARROLL VA- 702 PM EDT THU MAY 12 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT FOR WESTERN CARROLL...NORTHEASTERN GRAYSON AND CENTRAL WYTHE COUNTIES... AT 700 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR IVANHOE...OR 8 MILES NORTH OF FRIES...MOVING SOUTHEAST AT 15 MPH. LOCATIONS IMPACTED INCLUDE... IVANHOE... SPRING VALLEY... BYLLESBY... FRIES... GALAX HILLSVILLE AIRPORT... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LARGE HAIL AND...OR STRONG DAMAGING WINDS ARE LIKELY WITH THIS STORM. IN ADDITION...TORRENTIAL RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. TURN AROUND DONT DROWN! && LAT...LON 3691 8110 3695 8093 3674 8075 3665 8107 TIME...MOT...LOC 2302Z 333DEG 13KT 3682 8095 $$ KK
069 WWUS51 KRNK 122327 SVSRNK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 727 PM EDT THU MAY 12 2011 VAC035-077-197-122338- /O.EXP.KRNK.SV.W.0133.000000T0000Z-110512T2330Z/ WYTHE VA-GRAYSON VA-CARROLL VA- 727 PM EDT THU MAY 12 2011 ...THE SEVERE THUNDERSTORM WARNING FOR WESTERN CARROLL...NORTHEASTERN GRAYSON AND CENTRAL WYTHE COUNTIES EXPIRES AT 730 PM EDT... THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS. THUS THE WARNING WILL BE ALLOWED TO EXPIRE. TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4. LAT...LON 3691 8110 3695 8093 3674 8075 3665 8107 TIME...MOT...LOC 2328Z 333DEG 13KT 3674 8090 $$ KK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 6:15 PM EDT, 17 minutes earlier.
Area forecast discussion, May 12, 6:15 PM EDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
615 PM EDT THU MAY 12 2011
.SYNOPSIS...
SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ALONG A FRONTAL
BOUNDARY SITUATED ACROSS THE WESTERN PORTION OF THE FORECAST AREA.
SHOWERS AND THUNDERSTORMS WILL BE MORE WIDESPREAD THIS WEEKEND AS
AN UPPER LEVEL LOW APPROACHES THE REGION FROM THE CENTRAL PLAINS.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
SHOWERS AND THUNDERSTORMS WILL CONTINUE PUSHING IN FROM WEST
VIRGINIA THROUGH THE EVENING...WITH THE MOST INTENSE STORMS
OCCURRING WEST OF THE BLUE RIDGE. STORMS SO FAR TODAY HAVE
WEAKENED AS THEY MADE IT INTO THE MORE STABLE AIR EAST OF THE BLUE
RIDGE...WHERE CLOUD COVER HAS STRONGLY LIMITED SURFACE HEATING.
BELIEVE STRONGEST THUNDERSTORMS WILL TRANSITION TO THE MOUNTAIN
EMPIRE REGION...AND INTO THE NORTHWEST NORTH CAROLINA MOUNTAINS
THIS EVENING...WHERE ONLY SCATTERED CLOUD COVER HAS ALLOWED
SURFACE TEMPERATURES TO LIFT INTO THE UPPER 70S AND LOW 80S.
THIS AREA HAS HAD SCATTERED THUNDERSTORMS THE PAST TWO DAYS AND
SOME AREAS HAVE HAD HEAVY RAIN. WITH THE FRONT DRAPED ACROSS THE
WESTERN COUNTY WARNING AREA ADDITIONAL THUNDERSTORMS ARE POSSIBLE
OVERNIGHT. 3 HOUR FLASH FLOOD GUIDANCE IN ALONG THE FRONT WAS 1.2
TO 1.8 INCHES. ESPECIALLY CONCERNED ABOUT THE AREA FROM WYTHE
COUNTY DOWN TO CARROLL AND GRAYSON COUNTIES...TO ALLEGHANY COUNTY NORTH
CAROLINA THAT HAD HEAVY RAIN WEDNESDAY EVENING. SO A FLASH FLOOD
WATCH HAS BEEN ISSUED THROUGH MIDNIGHT.
ONCE THESE STORMS SUBSIDE...THE VERY MOIST ATMOSPHERE WILL RESULT
IN ANOTHER ROUND OF FOGGY CONDITIONS ACROSS THE REGION. FORECAST
MODELS AGAIN WANT TO BRING DRIER AIR INTO OUR EASTERN COUNTIES AND
ARE CALLING FOR OVERNIGHT LOWS IN THE LOW TO MID 50S. DO NOT SEE
ANY MECHANISM WHICH WILL CARRY THAT DRIER AIR INTO THE AREA...AND
WILL GO ABOVE FORECAST GUIDANCE AND CALL FOR OVERNIGHT LOWS IN THE
UPPER 50S TO NEAR 60 ACROSS SOUTHSIDE VIRGINIA AND THE NORTH
CAROLINA PIEDMONT.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY NIGHT/...
MORE SHOWERS AND THUNDERSTORMS WILL RETURN FOR FRIDAY AS THE
STATIONARY FRONT HOLDS IN PLACE AND ANOTHER UPPER LEVEL
DISTURBANCE PUSHES ACROSS OUR AREA FROM THE GREAT LAKES REGION.
UNSETTLED WEATHER EXPECTED THROUGH THE WEEKEND. UPPER TROF OVER THE
MID SECTION OF THE COUNTRY INCHES CLOSER AND BEGINS TO CUT-OFF.
SINCE WE WILL BE ON THE EASTERN SIDE OF THE TROF...EXPECT DEEP
PLUME OF MOISTURE TO BE FUNNELED NORTHWARD FROM THE GULF OF MEXICO
AND INTO THE MID ATLANTIC REGION...FUELING SCATTERED TO NUMEROUS
SHOWERS AND STRONG THUNDERSTORMS. PWATS FRIDAY NIGHT THROUGH
SATURDAY WILL BE IN THE NEIGHBORHOOD OF 1.5 INCHES...SUPPORTING A
HEAVY RAIN THREAT. BY SATURDAY NIGHT INTO SUNDAY THE DEEPER
MOISTURE GETS SHUNTED TO THE EAST...HOWEVER THE UPPER LOW WILL DRIFT
OVERHEAD AND CUT-OFF...LEAVING THE AREA UNDERNEATH A SPIRALING
CLOUD FIELD WITH AREAS OF SHOWERS.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
THE CRYSTAL BALL LOOKS MARKEDLY CLOUDY FOR EARLY NEXT WEEK. OMEGA
BLOCK OVER THE ROCKIES WILL BECOME A REX BLOCK WITH HIGHER HEIGHTS
JUST SOUTH OF HUDSON BAY NORTH OF A CLOSED LOW OVER THE EAST CENTRAL
CONUS...THE STACKED LOW THE FOCUS FOR OUR WEATHER FOR MOST OF THE
WEEK. BOTH THE ECMWF AND THE GFS DUMP ADDITIONAL DISTURBANCES INTO
THE CLOSED UPPER LOW...RESULTING IN PERIODS OF TIME WHERE THE RAIN
CHANCES WILL BECOME HIGHER DURING THE 4 DAY PERIOD. ATTM IT APPEARS
THE GREATEST THREAT FOR PRECIP AND HIGHEST QPF WILL BE EARLY IN THE
WEEK...ESPECIALLY MONDAY AND TUESDAY...WHEN THE LOW IS PRACTICALLY
OVHD...THEN A DECREASING TREND AS THE UPPER LOW FILLS AND DRIFTS
SLOWLY NORTHWARD FOR THE LATTER HALF OF THE WEEK. TEMPERATURES ARE
EXPECTED TO REMAIN RELATIVELY COOL MONDAY...TUESDAY...AND WEDNESDAY
DUE TO THE ABUNDANT CLOUD COVER AND SHOWERS...THEN BEGIN THE
TRANSITION TO WARMER NUMBERS FOR THE LATTER HALF OF THE WEEK.
&&
.AVIATION /22Z THURSDAY THROUGH TUESDAY/...
EXPECT SHOWERS AND THUNDERSTORMS TO AFFECT ROA...DAN...BCB...AND
LWB THROUGH THIS AFTERNOON AND EARLY EVENING...WITH THUNDERSTORM
ACTIVITY TRANSITIONING TOWARD BLF LATER THIS EVENING. MAIN THREATS
WITH THIS ACTIVITY WILL BE LARGE HAIL AND PERIODS OF HEAVY RAIN
WHICH WILL LOWER VISIBILITIES TO LESS THAN 1SM MILE FOR BRIEF
PERIODS OF TIME. CEILINGS AND VISIBILITIES WILL LOWER TO IFR AGAIN
TOWARD THE SUNRISE HOURS OF FRIDAY...WITH FOG SETTING IN SOME
AREAS. WIDESPREAD CLOUD COVER WILL LIMIT HEATING THROUGH FRIDAY
AFTERNOON...WHICH WILL PROLONG THE LOWER VISIBILITIES AND LOW
CEILINGS. ANOTHER UPPER LEVEL DISTURBANCE WILL MOVE INTO THE AREA
FRIDAY AFTERNOON...TRIGGERING ANOTHER ROUND OF SHOWER AND
THUNDERSTORM ACTIVITY.
EXPECT A SLOW MOVING UPPER LEVEL LOW TO PUSH INTO OUR REGION THIS
WEEKEND...WHICH WILL KEEP A CHANCE OF SHOWERS AND THUNDERSTORMS...
AS WELL AS PROLONGED PERIODS OF MVFR AND IFR CONDITIONS...FOR OUR
REGION.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR VAZ007-
009>017-032-033-043.
NC...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR NCZ001>005-
018>020.
WV...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR WVZ042>044.
&&
SYNOPSIS...NF
NEAR TERM...AMS
SHORT TERM...NF/PM
LONG TERM...PM
AVIATION...NFHazardous weather outlook, May 12, 3:08 PM EDT, 3 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 308 PM EDT THU MAY 12 2011 VAZ007-009>014-018>020-022>024-WVZ042>045-131915- TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-CRAIG- ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-MERCER-SUMMERS-MONROE- GREENBRIER- 308 PM EDT THU MAY 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE THROUGH THIS EVENING FOR AREAS ALONG AND WEST OF THE BLUE RIDGE MOUNTAINS IN VIRGINIA. SOME OF THESE STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL AND VERY HEAVY RAIN...IN ADDITION TO STRONG WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ001>006-018>020-VAZ015>017-032>035-043>047-058-059-131915- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-GRAYSON-CARROLL-FLOYD-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY- PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- 308 PM EDT THU MAY 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, May 12, 5:37 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
537 PM EDT THU MAY 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM HAIL 2 E BLACKSBURG 37.23N 80.38W
05/12/2011 E0.88 INCH MONTGOMERY VA PUBLIC
&&
CHENARDLocal storm report, May 12, 5:42 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
542 PM EDT THU MAY 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HAIL MOUTH OF WILSON 36.58N 81.33W
05/11/2011 E1.00 INCH GRAYSON VA PUBLIC
&&
PWLocal storm report, May 12, 5:43 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
543 PM EDT THU MAY 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL BLACKSBURG 37.23N 80.42W
05/12/2011 E1.00 INCH MONTGOMERY VA PUBLIC
&&
KKOSTURALocal storm report, May 12, 6:20 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
620 PM EDT THU MAY 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL 5 NW HILLSVILLE 36.81N 80.81W
05/12/2011 E1.00 INCH CARROLL VA PUBLIC
0600 PM HAIL 3 WNW HILLSVILLE 36.79N 80.78W
05/12/2011 E0.88 INCH CARROLL VA PUBLIC
0610 PM HAIL 2 WSW HILLSVILLE 36.75N 80.77W
05/12/2011 E1.75 INCH CARROLL VA PUBLIC
AT EXIT 14 ON INTERSTATE 77.
&&
CHENARDLocal storm report, May 12, 6:25 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
625 PM EDT THU MAY 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM HAIL 2 NE IVANHOE 36.85N 80.92W
05/12/2011 E0.75 INCH WYTHE VA TRAINED SPOTTER
&&
CHENARDLocal storm report, May 12, 6:28 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
628 PM EDT THU MAY 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM HAIL 5 WSW ALLISONIA 36.90N 80.81W
05/12/2011 E0.88 INCH WYTHE VA PUBLIC
&&
CHENARDThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 5:40 AM EDT | Special Weather Statement | RNK | Floyd | 35 min |
| May 12, 1:11 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Bath, Botetourt, Rockbridge | 46 min |
| May 12, 2:23 PM EDT | Special Weather Statement | RNK | Alleghany, Botetourt, City of Covington | 67 min |
| May 12, 2:43 PM EDT | Special Weather Statement | RNK | Bedford | 62 min |
| May 12, 3:07 PM EDT | Severe Thunderstorm Warning | RNK | Giles | 53 min |
| May 12, 3:23 PM EDT | Special Weather Statement | RNK | Bedford | 67 min |
| May 12, 3:30 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Giles, Montgomery, Pulaski, City of Radford | 60 min |
| May 12, 3:42 PM EDT | Special Weather Statement | RNK | Pittsylvania, City of Danville | 33 min |
| May 12, 4:13 PM EDT | Severe Thunderstorm Warning | RNK | Craig, Giles, Montgomery, Pulaski | 62 min |
| May 12, 4:38 PM EDT | Severe Thunderstorm Warning | RNK | Floyd, Franklin, Montgomery, Patrick, Roanoke | 50 min |
| May 12, 4:40 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Pulaski, Wythe | 50 min |
| May 12, 5:25 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Pulaski, Wythe | 65 min |
| May 12, 5:27 PM EDT | Flash Flood Watch | RNK | Bland, Carroll, Floyd, Franklin, Giles, Grayson and 10 more | 5 hr |
| May 12, 6:01 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Grayson, Patrick, City of Galax | 59 min |
| May 12, 6:56 PM EDT | Flash Flood Warning | RNK | Carroll, Wythe | 4 hr |
| May 12, 7:24 PM EDT | Special Weather Statement | RNK | City of Galax | 66 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.